Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 309, NWS Jackson, MS

July 19, 20185 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 19, 2018, 11:39 PM CDT for 5 counties in Mississippi. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2018, 11:39 PM CDT (04:39 UTC)
Expired
Jul 20, 2018, 12:45 AM CDT
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sharkey County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 12:02 AM CDTTSTM WND DMGHollandale, MSA FEW POWER LINES DOWN AND SOME TREES ACROSS ROADS/STREETS AROUND TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS54 KJAN 200439
SVRJAN
MSC051-053-083-125-151-200545-
/O.NEW.KJAN.SV.W.0309.180720T0439Z-180720T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1139 PM CDT THU JUL 19 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northwestern Holmes County in central Mississippi...
  Southern Leflore County in north central Mississippi...
  Washington County in northwestern Mississippi...
  Humphreys County in central Mississippi...
  Northern Sharkey County in west central Mississippi...

* Until 1245 AM CDT.

* At 1139 PM CDT, a severe thunderstorm was located near Greenville,
  moving south at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will be near...
  Wayside around 1155 PM CDT.
  Avon and Estill around 1205 AM CDT.
  Hollandale around 1215 AM CDT.
  Panther Burn around 1230 AM CDT.
  Glen Allan and Nitta Yuma around 1235 AM CDT.

Other locations impacted by this severe thunderstorm include Silver
City and Cruger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3342 9096 3327 9096 3327 9055 3333 9056
      3338 9017 3300 9016 3301 9111 3313 9112
      3314 9109 3328 9104 3328 9105 3329 9107
      3324 9110 3336 9114 3339 9111 3338 9114
      3341 9114 3341 9110 3339 9110 3341 9107
TIME...MOT...LOC 0439Z 355DEG 23KT 3339 9099 

HAIL...1.00IN
WIND...70MPH
 
$$

JM
2 follow-up statements
706 
WWUS54 KJAN 200526
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1226 AM CDT FRI JUL 20 2018

MSC083-200536-
/O.CAN.KJAN.SV.W.0309.000000T0000Z-180720T0545Z/
Leflore MS-
1226 AM CDT FRI JUL 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEFLORE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3300 9016 3300 9032 3302 9034 3300 9045
      3301 9111 3313 9112 3321 9092 3325 9043
      3324 9042 3324 9037 3326 9037 3327 9022
TIME...MOT...LOC 0526Z 355DEG 23KT 3309 9096 

$$

MSC051-053-125-151-200545-
/O.CON.KJAN.SV.W.0309.000000T0000Z-180720T0545Z/
Holmes MS-Washington MS-Humphreys MS-Sharkey MS-
1226 AM CDT FRI JUL 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN HOLMES...SOUTHERN WASHINGTON...HUMPHREYS AND
NORTHERN SHARKEY COUNTIES...

At 1226 AM CDT, a severe thunderstorm was located near Panther Burn,
or 8 miles southwest of Hollandale, moving south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Panther Burn around 1230 AM CDT.
  Glen Allan around 1235 AM CDT.
  Nitta Yuma around 1240 AM CDT.

Other locations impacted by this severe thunderstorm include Silver
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3300 9016 3300 9032 3302 9034 3300 9045
      3301 9111 3313 9112 3321 9092 3325 9043
      3324 9042 3324 9037 3326 9037 3327 9022
TIME...MOT...LOC 0526Z 355DEG 23KT 3309 9096 

HAIL...1.00IN
WIND...60MPH
 
$$

JM
554 
WWUS54 KJAN 200542
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1242 AM CDT FRI JUL 20 2018

MSC051-053-125-151-200551-
/O.EXP.KJAN.SV.W.0309.000000T0000Z-180720T0545Z/
Holmes MS-Washington MS-Humphreys MS-Sharkey MS-
1242 AM CDT FRI JUL 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES...SOUTHERN
WASHINGTON...HUMPHREYS AND NORTHERN SHARKEY COUNTIES WILL EXPIRE AT
1245 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty 
winds are still possible with this thunderstorm.

LAT...LON 3300 9016 3300 9032 3302 9034 3300 9045
      3301 9111 3313 9112 3321 9092 3325 9043
      3324 9042 3324 9037 3326 9037 3327 9022
TIME...MOT...LOC 0541Z 355DEG 23KT 3300 9095 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:39 PM CDT, 5 hours earlier.

Area forecast discussion, Jul 19, 6:39 PM CDT, 5 hours before
Area Forecast Discussion
National Weather Service Jackson MS
639 PM CDT Thu Jul 19 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Mainly VFR conditions will prevail through the 00Z TAF period.
Thunderstorms have finally pushed south of KHBG and KPIB and all
TAF sites will remain clear of limiting conditions for at least
the next few hours. Although confidence is decreasing, HiRes
models continue to show scattered thunderstorms developing to the
NW of the region and pushing into the region before midnight,
getting as far south as the I-20 corridor. There was only enough
confidence to add VCTS at sites north of I-20 and east of I-55.
Thunderstorm chances will be less tomorrow than they've been over
the last few days.

&&

.DISCUSSION...
Tonight and Friday:

Visible imagery showing decent convection firing on outflow from
morning storms over eastern portions at present. Water vapor
imagery showing much drier air filtering into the region from the
northwest, thus think convection will continue to thin out as the
outflow continues its westward movement through early evening.

Emphasis will shift to the north tonight as convective systems
already ongoing over MO drop se with decent mid level shortwave. CAM
guidance mixed as to whether these system make it into the forecast
area late this evening, but scenarios from those that bring it
through are playing out so far. Will go along with SPC marginal risk
area for tonight, but expand it east to cover the entire area as
storms move into environment with steep mid level lapse rates and 30-
40 knots of 0-3km bulk shear. Will hold off on outlooking any severe
in the HWO Friday as the more prominent mid level ridge should allow
scant convection to skirt the eastern periphery.

Of greater concern Friday will be the heat. Strongly anomalous low
to mid level temps associated with ridge axis will allow surface
temps to potentially warm into the upper 90s to near 100. Damp
soils and green vegetation will keep surface dewpoints in the low
to mid 70s which will translate into heat indices creeping to
around 110 over portions of the area. Have issued a heat advisory
at present instead of an excessive heat warning as high heat
indices criteria will only sporadically be reached. /26/

Friday night through next Wednesday:

Primary concerns looks to be dangerous heat through the weekend,
with rain & storm chances & muggy conditions lingering through the
extended period into next week.

Overall expect hot & dangerously humid conditions to be the main
concern as deep mid-level subtropical ridge exists over the southern
Great Plains. As the ridge slowly retrogrades westward, expect
temperatures to only slowly cool off into the weekend. With such
anomalously warm low level thermal profiles (i.e. 925mb near 25-29
degrees C), expect high temperatures to easily reach the mid-upper
90s to even low 100s in the west, where rainfall hasn't been as
prevalent. Due to that, heat indices will continue to climb well
above 105 degrees, with some 110+ possible across the southwestern
areas along & southwest of a line from Montrose, AR to
Hattiesburg, MS. These areas look to have the most potential for
extended period near or above 110+ degree heat indices, especially
on Saturday. Even with some convection around, expect such high low
level moisture & thermal profiles for us to easily continue heat
advisories into the weekend. For now, kept a graphic that bridges
the gap between Friday & into the weekend, prior to the cold front
moving down into the area. This pattern will lead to our area
continued to be trapped in the north-northwesterly flow aloft. Due
to this, expect any MCS to develop over the central-southern Plains
to mid-Mississippi Valley to potentially impact areas in our north
by Friday night-Saturday morning. Due to such a late timeframe on
coming in, even with some CAM guidance showing some remnants moving
in, going to hold off mention of anything in the HWO/graphics.
However, this would have to be monitored as there will be some
lingering low-mid level flow & lapse rates that could help some
organized complex of storms to move into our north-northeast,
especially near the Golden Triangle. Don't expect this to make much
of an impact on heat issues through the weekend.

As the trough digs down into the southern Appalachians, expect a
cold front to dive down into the area. This will help dry us out on
Sunday somewhat & due to some lessening moisture, expect heat
indices & temperatures to come down more into the mid 90 to maybe
upper 90s. Heat indices will mainly be confined south of I-20 & in
the southwest into early next week. Due to some drier air, expect
rain chances to slowly dwindle. This will help the heat stress
issues to slowly become confined south & adjustments to the outlooks
in the HWO & heat advisories to become confined further south as
well.

By early to middle of next week, as the upper high retrogrades
westward, expect rain chances to slowly increase from the east as
the upper low cuts off over the northern Gulf & slowly traverses
westward. Due to this, expect PWs to slowly climb back into the
lower 2 inch range. This will help widespread rain chances, clouds &
temperatures to slowly come back down towards normal, but still
slightly above normal. This will help tamper down the heat stress
concerns & lapse rates as well. Due to that, not expecting much
potential for severe but can't rule out some potential for some
locally heavy downpours due to slow storm movement. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  97  76  97 /  24  13   9  15
Meridian      73  96  76  95 /  22  20  19  30
Vicksburg     75  97  76  97 /  28   6   4   9
Hattiesburg   73  96  76  96 /  21  25   4  19
Natchez       75  96  76  98 /  18  10   1   6
Greenville    75  97  76  96 /  28   6  16  11
Greenwood     75  96  75  93 /  26  12  31  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 11 AM to 8 PM CDT Friday for MSZ018-019-
     025>066-072>074.

     Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>027-
     034>036-040>043-047>049-053>055-059>063.

LA...Heat Advisory from 11 AM to 8 PM CDT Friday for LAZ007>009-015-
     016-023>026.

     Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory from 11 AM to 8 PM CDT Friday for ARZ074-075.

     Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

JPM3
Hazardous weather outlook, Jul 19, 9:24 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
924 PM CDT Thu Jul 19 2018

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-210230-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
924 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

EXCESSIVE HEAT
THREAT...Significant
TIMING...Friday

Severe thunderstorms will be possible tonight. Damaging wind
gusts up to 60 mph and hail up to the size of quarters will be the
primary severe weather threats.

(https://www.weather.gov/images/jan/graphicast/1.png)

High temperatures from the upper 90s to near 100 will combine
with high humidity levels to produce heat indices around 110
Friday afternoon. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress. Stay
hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon through Sunday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ023>026-MSZ028>030-032-033-038-039-045-051-053-059>062-065-
210230-
Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Webster-Clay-
Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Newton-Claiborne-
Jefferson-Adams-Franklin MS-Lincoln-Covington-
924 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, northeast Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Friday

Isolated severe thunderstorms will be possible tonight, mainly
during the evening. Damaging wind gusts up to 60 mph and hail up
to the size of quarters will be the primary severe weather
threats.

(https://www.weather.gov/images/jan/graphicast/1.png)

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices from 105 to 110
Friday afternoon. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress. Stay
hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon through Sunday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ031-046-052-058-066-072>074-210230-
Lowndes-Kemper-Lauderdale-Clarke-Jones-Marion-Lamar-Forrest-
924 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of east central
Mississippi, northeast Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Friday

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Friday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices from 105 to 110
Friday afternoon. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress. Stay
hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon through Sunday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

LAZ015-016-MSZ026-027-036-037-042>044-047>050-054>057-063-064-
210230-
Richland-Madison LA-Grenada-Carroll-Holmes-Attala-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-Copiah-Simpson-Smith-
Jasper-Lawrence-Jefferson Davis-
924 PM CDT Thu Jul 19 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

EXCESSIVE HEAT
THREAT...Significant
TIMING...Friday

Isolated severe thunderstorms will be possible tonight, mainly
during the evening. Damaging wind gusts up to 60 mph and hail up
to the size of quarters will be the primary severe weather
threats.

(https://www.weather.gov/images/jan/graphicast/1.png)

High temperatures from the upper 90s to near 100 will combine
with high humidity levels to produce heat indices around 110
Friday afternoon. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress. Stay
hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon through Sunday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

3

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Jul 19, 8:32 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CDT THU JUL 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     7 NNE PETAL             31.43N 89.20W
07/19/2018                   JONES              MS   EMERGENCY MNGR

            TREES DOWN NEAR THE MORRISTON COMMUNITY
            ALONG MARS HILL ROAD AND COUNTY LINE ROAD.
            TREE WAS BLOCKING THE ROAD. REPORTED BY EMA.

0505 PM     TSTM WND DMG     4 WNW PETAL             31.37N 89.31W
07/19/2018                   FORREST            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON WATSON RD.
            REPORTED BY EMA.

&&
Special weather statement, Jul 19, 11:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
1125 PM CDT THU JUL 19 2018

MSZ026-200515-
Grenada MS-
1125 PM CDT THU JUL 19 2018

...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 1215 AM
CDT...

At 1124 PM CDT, Meteorologists were tracking a strong thunderstorm
near Scobey, or 12 miles north of Grenada, moving south at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Grenada and Bew Springs around 1155 PM CDT.
  Holcomb around 1200 AM CDT.
  Elliott around 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Grenada Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3387 8977 3387 8951 3368 8951 3368 9006
      3381 9006 3381 8998 3382 8998 3382 8993
      3390 8992 3390 8977
TIME...MOT...LOC 0424Z 000DEG 20KT 3396 8984

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:31 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower59 min
Jul 19, 9:58 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower62 min
Jul 19, 10:47 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington73 min
Jul 19, 11:25 PM CDTSpecial Weather StatementJANGrenada50 min
Jul 19, 11:48 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery22 min
Jul 20, 12:41 AM CDTSpecial Weather StatementJANIssaquena, Sharkey, Yazoo64 min
Jul 20, 1:14 AM CDTSpecial Weather StatementJANMadison, Yazoo46 min
Jul 20, 1:24 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Warren, Yazoo53 min
Jul 20, 1:27 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo36 min
Jul 20, 2:10 AM CDTSpecial Weather StatementJANHinds, Rankin50 min
Jul 20, 9:25 AM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more11 hr
Jul 20, 11:56 AM CDTSpecial Weather StatementJANBolivar49 min
Jul 20, 12:34 PM CDTSpecial Weather StatementJANSunflower41 min
Jul 20, 12:51 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower54 min
Jul 20, 1:31 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore59 min
Jul 20, 2:08 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo67 min
Jul 20, 2:35 PM CDTSpecial Weather StatementJANRankin25 min
Jul 20, 2:55 PM CDTSpecial Weather StatementJANMadison35 min
Jul 20, 4:10 PM CDTHeat AdvisoryJANAdams, Bolivar, Claiborne, Copiah, Covington, Forrest and 21 more28 hr
Jul 20, 4:28 PM CDTSpecial Weather StatementJANCovington32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.